Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 190, NWS Hastings, NE

August 26, 2021Greeley County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Aug 26, 2021, 11:11 PM CDT for Greeley County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 11:11 PM CDT (04:11 UTC)
Expired
Aug 26, 2021, 11:30 PM CDT
In force
19 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Greeley County, NE

The radar

The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5342 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
3.8
Supercell composite
24.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WUUS53 KGID 270411
SVRGID
NEC077-270430-
/O.NEW.KGID.SV.W.0190.210827T0411Z-210827T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1111 PM CDT Thu Aug 26 2021

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Northeastern Greeley County in central Nebraska...

* Until 1130 PM CDT.

* At 1110 PM CDT, a severe thunderstorm was located over Spalding, or
  27 miles east of Ord, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Greeley County, including the Spalding area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4162 9829 4155 9841 4169 9856 4174 9849
      4174 9829
TIME...MOT...LOC 0410Z 229DEG 42KT 4168 9841 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfannkuch
2 follow-up statements
309 
WWUS53 KGID 270421
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1121 PM CDT Thu Aug 26 2021

NEC077-270430-
/O.CON.KGID.SV.W.0190.000000T0000Z-210827T0430Z/
Greeley NE-
1121 PM CDT Thu Aug 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN GREELEY COUNTY...

At 1121 PM CDT, a severe thunderstorm was located near Spalding, or
32 miles east of Ord, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Spalding, and far northeastern Greeley County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4160 9832 4171 9846 4174 9849 4174 9829
      4162 9829
TIME...MOT...LOC 0421Z 231DEG 35KT 4172 9832 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfannkuch
266 
WWUS53 KGID 270426
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1126 PM CDT Thu Aug 26 2021

NEC077-270436-
/O.EXP.KGID.SV.W.0190.000000T0000Z-210827T0430Z/
Greeley NE-
1126 PM CDT Thu Aug 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREELEY COUNTY
WILL EXPIRE AT 1130 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible just behind this departing thunderstorm.

LAT...LON 4160 9832 4171 9846 4174 9849 4174 9829
      4162 9829
TIME...MOT...LOC 0426Z 229DEG 42KT 4175 9828 

$$

Pfannkuch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 7:03 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 26, 7:03 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Hastings NE
703 PM CDT Thu Aug 26 2021

.DISCUSSION...(This evening through Thursday)
Issued at 229 PM CDT Thu Aug 26 2021

This Evening into Tonight...
Showers and thunderstorms have largely remained north of our
forecast area through most of the afternoon thus far. However, we
expect additional thunderstorms will begin to develop off to the
west of our forecast area across northwestern Kansas and
southwestern Nebraska by early evening. These storms are then
expected to track northeast and could impact our northwestern
forecast area, mainly northwest of the Tri-Cities. The better
chance for strong to severe storms will be both west and north of
our forecast area with thunderstorms probably in the weakening
phase by the time they move into our area this evening.

Cloud cover around the Tri-Cities through much of the day has kept
our temperatures just a few degrees cooler, but these clouds have
finally started to erode and lift northeast. The heat advisory
for southern and southeastern zones will continue through 8 pm.

Friday...
Still hot especially across southeastern zones, which will be
south of a weak frontal boundary. We could see a few showers and
thunderstorms lingering into Friday morning and then possibly
redeveloping by late afternoon/evening. However, the better
chance for afternoon thunderstorms will be with the better forcing
well northeast of our forecast area across northern Iowa.
Consequently, most of our forecast area will likely remain dry.

Saturday into Saturday Night...
This is really the best chance for widespread appreciable rain.
A strong cool front will slide southeast across the forecast area
Saturday evening into Saturday night. Thunderstorms are likely to
form into a line along this front and track southeast with the
front providing a decent chance for many areas to see at least
some rainfall. Some of these thunderstorms could be severe and
this is probably also one of our better chances at seeing several
severe thunderstorms across the forecast area.

Sunday...
There will be some small chances for lingering thunderstorms, but
the big story is that it will be much more pleasant with cooler
highs only around 80 over southern Nebraska, to the lower and
middle 80s over north central Kansas.

Monday through Thursday...
The overall upper level pattern will start out fairly zonal, but
we will see a building upper ridge across the southern plains that
will push north into the central plains allowing for a decent warm
up. The next upper trough will try to start pushing into the
western high plains late in the period, around Thursday. We could
see a few slight chances for thunderstorms yet on Monday, but
Tuesday and Wednesday will likely be dry for most areas under the
building upper ridge. Thunderstorm chances should then increase
ahead of the next upper level system from northwest to southeast
Wednesday night into Thursday.

.DISCUSSION...(This evening through Thursday)
Issued at 603 PM CDT Thu Aug 26 2021

Started POPs in our west/northwest an hour earlier as the
boundary looms nearby, plus increased sky cover this evening.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday)
Issued at 659 PM CDT Thu Aug 26 2021

Main issue will be LLWS late tonight with increasing low-level
jet. Also marginally severe storms are possible as well until
about 06Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 8 PM CDT this evening for NEZ049-064-077-086-
     087.

KS...Heat Advisory until 8 PM CDT this evening for KSZ007-018-019.

&&

DISCUSSION...Wesely
UPDATE...Heinlein
AVIATION...Heinlein
Hazardous weather outlook, Aug 26, 8:19 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
819 PM CDT Thu Aug 26 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
819 PM CDT Thu Aug 26 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

There are chances for thunderstorms tonight mainly for areas
along and north of an Alma, Hastings, York line. Some of these
storms could be strong to severe with hail to the size of quarters
and wind gusts to 60 mph being the primary threats. The main
timeframe for possible severe weather is before midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few thunderstorms are possible again on Friday, and a better
chance for storms arrives Saturday afternoon into Saturday night.
Both of these days will feature at least some chance for severe
weather.

Thunderstorm chances continue across portions of the region
Sunday, Monday, and again Wednesday afternoon, but exact details
remain uncertain.

High heat index values of 100 to 105 will again be possible
Friday
afternoon generally southeast of a line from Osborne, Kansas to
Columbus, Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for areas north of an Alma,
Hastings, York line mainly before midnight. Spotters are
encouraged to call in any severe weather reports to the National
Weather Service.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Heinlein
Heinlein

In the hours before

Local storm report, Aug 26, 10:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1045 PM CDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND GST     3 S JOHNSON LAKE        40.64N 99.84W
08/26/2021  M53 MPH          GOSPER             NE   PUBLIC

&&

ADP
Local storm report, Aug 26, 10:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     4 WSW ORD               41.58N 99.00W
08/26/2021  M52 MPH          VALLEY             NE   MESONET

&&

ADP
Local storm report, Aug 26, 10:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1047 PM CDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND GST     3 S JOHNSON LAKE        40.64N 99.84W
08/26/2021  M53 MPH          GOSPER             NE   MESONET

            CORRECTS PREVIOUS TSTM WND GST SOURCE FROM 3
            S JOHNSON LAKE.

&&

ADP
Local storm report, Aug 26, 10:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1052 PM CDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             3 SSE ELBA              41.24N 98.56W
08/26/2021  E0.88 INCH       HOWARD             NE   PUBLIC

            NICKEL SIZE HAIL 3 S OF ELBA ON HWY 11.
            REPORT VIA TWITTER.

&&

ADP
Local storm report, Aug 26, 10:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1056 PM CDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             3 SSE ELBA              41.24N 98.56W
08/26/2021  E0.88 INCH       HOWARD             NE   PUBLIC

            CORRECTS TIME OF PREVIOUS HAIL REPORT FROM 3
            SSE ELBA. NICKEL SIZE HAIL 3 S OF ELBA ON
            HWY 11. REPORT VIA TWITTER.

&&

ADP
Local storm report, Aug 26, 10:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1057 PM CDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND DMG     3 E FARWELL             41.22N 98.58W
08/26/2021                   HOWARD             NE   PUBLIC

            REPORT FROM APPROX. 6 W OF ST. PAUL. SPRUCE
            TREE 40-50FT TALL DOWNED, OTHER TREE LIMBS
            DOWNED. TIME ESTIMATED FROM RADAR.

&&

ADP

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:12 PM CDTSpecial Weather StatementGIDFurnas, Gosper48 min
Aug 26, 9:17 PM CDTSpecial Weather StatementGIDValley43 min
Aug 26, 9:50 PM CDTSevere Thunderstorm WarningGIDValley40 min
Aug 26, 10:10 PM CDTSpecial Weather StatementGIDGreeley50 min
Aug 26, 10:34 PM CDTSpecial Weather StatementGIDHoward26 min
Aug 26, 10:49 PM CDTSevere Thunderstorm WarningGIDGreeley26 min
Aug 27, 4:32 PM CDTSpecial Weather StatementGIDThayer28 min
Aug 27, 4:54 PM CDTSpecial Weather StatementGIDNuckolls36 min
Aug 27, 5:51 PM CDTSpecial Weather StatementGIDFillmore39 min
Aug 27, 5:57 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer33 min
Aug 27, 6:13 PM CDTSpecial Weather StatementGIDThayer47 min
Aug 27, 6:18 PM CDTSpecial Weather StatementGIDNuckolls, Thayer42 min
Aug 27, 6:52 PM CDTSpecial Weather StatementGIDFillmore53 min
Aug 27, 6:54 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.